Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 5, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Feb 24, 2011, 11:04 PM CST for Cullman County, Alabama. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2011, 11:04 PM CST (05:04 UTC)
- Expired
- Feb 24, 2011, 11:45 PM CST
- In force
- 41 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
County Cullman County, AL
The radar
The Birmingham radar (KBMX), 98 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 11:10 PM CST | TORNADO | 5 Nnw West Point, AL | AN EF-0 TORNADO WITH MAXIMUM WINDS OF 75 MPH AND A PATH WIDTH OF 20 YARDS TRACKED ABOUT ONE QUARTER MILE ON A FARM JUST EAST OF BATTLEGROUND. THE TORNADO FIRST SNAPPED AND TWISTED FOUR TALL HARDWOOD TREES BEFORE ADVANCING NORTHEAST AND DESTROYING A LARGE BUT U |
| Feb 24, 11:16 PM CST | TSTM WND DMG | West Point, AL | UP TO 15 REPORTS OF THUNDERSTORM WIND DAMAGE WERE REPORTED THROUGHOUT CULLMAN COUNTY FROM 1116 PM THROUGH APPROXIMATELY 1140 PM. THUNDERSTORM WINDS KNOCKED NUMEROUS TREES DOWN ONTO POWERLINES AND SOME ROADWAYS. |
| Feb 24, 11:30 PM CST | TSTM WND GST 61 | Cullman, AL | 61 MPH WIND GUST MEASURED IN DOWNTOWN CULLMAN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 8:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 5.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
036
WUUS54 KHUN 250504
SVRHUN
ALC043-250545-
/O.NEW.KHUN.SV.W.0005.110225T0504Z-110225T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1104 PM CST THU FEB 24 2011
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CULLMAN COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 1145 PM CST
* AT 1102 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF JONES CHAPEL TO 10 MILES WEST
OF JASPER...AND MOVING EAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
JONES CHAPEL...CRANE HILL...
LOGAN...BALDWIN...
CULLMAN...
WILBURN...BREMEN...
PHELAN...ARKADELPHIA...
BLACK BOTTOM...HANCEVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS IN
MARION COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3388 8701 3390 8710 3392 8709 3394 8712
3432 8711 3431 8648 3429 8646 3426 8646
3425 8652 3413 8659 3409 8669 3406 8668
3395 8678 3391 8691 3388 8692 3386 8696
TIME...MOT...LOC 0502Z 270DEG 50KT 3431 8710 3386 8735
$$
KDW2 follow-up statements
922
WWUS54 KHUN 250516
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1116 PM CST THU FEB 24 2011
ALC043-250545-
/O.CON.KHUN.SV.W.0005.000000T0000Z-110225T0545Z/
CULLMAN AL-
1116 PM CST THU FEB 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CST
FOR CULLMAN COUNTY...
AT 1115 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BATTLEGROUND TO JASPER...MOVING EAST AT
55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BALDWIN...SOUTH VINEMONT...BREMEN...CULLMAN...GOOD HOPE...
ARKADELPHIA...PHELAN...COLONY...BLACK BOTTOM...FAIRVIEW...
HANCEVILLE...BAILEYTON...GARDEN CITY...WALTER...JOPPA AND HOLLY POND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3388 8701 3390 8710 3392 8709 3394 8712
3432 8711 3431 8648 3429 8646 3426 8646
3425 8652 3413 8659 3409 8669 3406 8668
3395 8678 3391 8691 3388 8692 3386 8696
TIME...MOT...LOC 0515Z 270DEG 50KT 3431 8691 3387 8715
$$
KDW374
WWUS54 KHUN 250533
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1133 PM CST THU FEB 24 2011
ALC043-250545-
/O.CON.KHUN.SV.W.0005.000000T0000Z-110225T0545Z/
CULLMAN AL-
1133 PM CST THU FEB 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CST
FOR CULLMAN COUNTY...
AT 1133 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM FAIRVIEW TO ARKADELPHIA...MOVING EAST AT
50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FAIRVIEW...HANCEVILLE...BAILEYTON...GARDEN CITY...WALTER...JOPPA AND
HOLLY POND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND
LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3388 8701 3390 8710 3392 8709 3394 8712
3432 8711 3431 8648 3429 8646 3426 8646
3425 8652 3413 8659 3409 8669 3406 8668
3395 8678 3391 8691 3388 8692 3386 8696
TIME...MOT...LOC 0533Z 269DEG 44KT 3431 8666 3387 8691
$$
KDWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 8:15 PM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Feb 24, 8:15 PM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
815 PM CST THU FEB 24 2011
.UPDATE...
FOR BRIEF MESOSCALE DISCUSSION...AND EVENING UPDATE TO GRIDS
&&
.DISCUSSION...
AS IS SO OFTEN THE CASE...THE LINE HAS SPED UP IN THE LAST COUPLE
HOURS AND IS NOW POISED TO IMPACT THE EXTREME NORTHWESTERN EDGE OF
THE CWFA BETWEEN 9 AND 10PM. FROM THERE...IT WILL RAPIDLY SPREAD
EASTWARD...EXITING DEKALB COUNTY BETWEEN 2 AND 3 AM. THE MAIN THREAT
TONIGHT IS STILL EXPECTED TO BE DAMAGING WINDS /ESPECIALLY WITHIN
BOWING SEGMENTS/...ALTHOUGH ISOLATED INSTANCES OF HAIL OR TORNADOES
ARE ALSO POSSIBLE.
THE 00Z BMX/JAN SOUNDINGS SHOW A PRETTY SOLID CAP AT AROUND
700MB...WHICH IS PROBABLY WHAT HAS CONTRIBUTED TO THE LACK OF
THUNDERSTORM DEVELOPMENT OUT AHEAD OF THE MAIN LINE. WHILE BUFR
SOUNDINGS DO SHOW THIS CAP EVENTUALLY WEAKENING IN TIME FOR THE MAIN
LINE...THIS DOES SUGGEST THAT THE OVERALL SEVERE WINDOW SHOULD BE
RELATIVELY SHORT LIVED. HOWEVER...SRH OFF BOTH SOUNDINGS /AND OHX AS
WELL/ IS SUFFICIENTLY AMPLE FOR LOW LEVEL ROTATION WITHIN ANY
STORM...AND ANY STORM ALONG THE LINE SHOULD BE ABLE TO MIX DOWN MOST
OF THE 50-60KT JET.
HAVE UPDATED THE HAZARDOUS WEATHER OUTLOOK TO REFLECT THE FASTER
TIMING...AND THE WIND ADVISORY REMAINS IN EFFECT. IN ADDITION...MADE
SOME TWEAKS TO THE GRIDS TO REFLECT THE TEMPORAL RESOLUTION OF THE
SQUALL LINE. UPDATED ZONES WILL BE FORTHCOMING VERY SHORTLY.
&&
.AVIATION.../UPDATED FROM 00Z TAFS/
STRONG COLD FRONT STILL POISED TO IMPACT BOTH TERMINALS
OVERNIGHT...BUT CONDITIONS UPSTREAM OF HERE SUGGEST THAT VFR
CONDITIONS WILL LARGELY PREVAIL UNTIL THE BROKEN SQUALL LINE
ARRIVES. SOUTH WINDS WILL CONTINUE TO GUST TO 25-30KT THROUGH THE
EVENING HOURS...WITH LITTLE CHANGE IN DIRECTION OR STRENGTH
ANTICIPATED UNTIL THE LINE ARRIVES. TIMING THE APPROACHING SQUALL
LINE SUGGESTS IT WILL IMPACT MSL AROUND 4-5Z AND HSV AROUND
06Z...HOWEVER CANNOT COMPLETELY DISCOUNT ISOLATED THUNDERSTORM
DEVELOPMENT AHEAD OF MAIN LINE. CURRENT OBS AND CLIMO SUGGEST MVFR
CONDITIONS DURING MOST OF THE SQUALL LINE...WITH POCKETS OF IFR
CIGS/VIS CERTAINLY A POSSIBILITY. BEHIND THE LINE...LOOK FOR A SHIFT
TO WESTERLY WINDS WITH MVFR/IFR CIGS THROUGH THE REMAINDER OF THE
OVERNIGHT. SOME IMPROVEMENT IS EXPECTED IN CIGS THROUGH THE MORNING
HOURS FRIDAY AND WINDS WILL BE NORTHERLY...BUT CONDITIONS MAY NOT
BECOME VFR AT EITHER TERMINAL UNTIL LATE IN THE TAF PERIOD.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY FOR THE
FOLLOWING ZONES: COLBERT...CULLMAN...DEKALB...FRANKLIN AL...
JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...
MARSHALL...MORGAN.
TN...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY FOR THE
FOLLOWING ZONES: FRANKLIN TN...LINCOLN...MOORE.
&&
JLLHazardous weather outlook, Feb 24, 7:57 PM CST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 757 PM CST THU FEB 24 2011 ALZ001>010-016-TNZ076-096-097-251100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 757 PM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE TENNESSEE VALLEY THIS EVENING THROUGH EARLY FRIDAY MORNING. THE STRONGEST STORMS WILL MOVE INTO NORTHWESTERN ALABAMA AFTER 930 PM...AND WILL THEN CROSS THE INTERSTATE 65 CORRIDOR AROUND 11 PM TO MIDNIGHT...AND FINALLY BEGIN TO EXIT NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE AROUND 2 TO 3 AM FRIDAY MORNING. THESE STORMS MAY PRODUCE DAMAGING STRAIGHT LINE WIND GUSTS IN EXCESS OF 60 MPH AND HAIL UP TO ONE INCH. IN ADDITION...ISOLATED TORNADOES WILL BE POSSIBLE ALONG THE LINE OF STORMS. IN ADDITION TO THE SQUALL LINE...STRONG SOUTHERLY WINDS ASSOCIATED WITH THE SURFACE LOW WILL OCCASIONALLY GUST TO AROUND 35 MPH. A WIND ADVISORY IS IN EFFECT FOR THE TENNESSEE VALLEY THROUGH EARLY FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED DURING SUNDAY NIGHT AND MONDAY AS YET ANOTHER STRONG COLD FRONT MOVES ACROSS THE AREA. EARLY INDICATIONS CONTINUE TO SHOW A RISK FOR STRONG TO SEVERE STORMS WITH THIS SYSTEM. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS REQUESTED THIS EVENING AND DURING THE OVERNIGHT. KDW
In the hours before
Local storm report, Feb 24, 9:23 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
923 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM NON-TSTM WND DMG 2 N MOULTON 34.51N 87.29W
02/24/2011 LAWRENCE AL AMATEUR RADIO
TREE DOWN 2 MI NORTH OF MOULTON ON CR 170.
&&
SLACORTELocal storm report, Feb 24, 10:14 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1014 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM NON-TSTM WND DMG 2 N MOULTON 34.51N 87.29W
02/24/2011 LAWRENCE AL AMATEUR RADIO
TREE DOWN 2 MI NORTH OF MOULTON ON CR 170.
1006 PM TSTM WND DMG CHEROKEE 34.76N 87.97W
02/24/2011 COLBERT AL EMERGENCY MNGR
DAMAGE TO RESIDENCE IN DOWNTOWN CHEROKEE AT MM08 ON
US-72.
&&
SLACORTELocal storm report, Feb 24, 10:24 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1024 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM NON-TSTM WND DMG 2 N MOULTON 34.51N 87.29W
02/24/2011 LAWRENCE AL AMATEUR RADIO
TREE DOWN 2 MI NORTH OF MOULTON ON CR 170.
1006 PM TSTM WND DMG CHEROKEE 34.76N 87.97W
02/24/2011 COLBERT AL EMERGENCY MNGR
DAMAGE TO RESIDENCE IN DOWNTOWN CHEROKEE AT MM08 ON
US-72.
1013 PM TSTM WND DMG OAKLAND 34.84N 87.80W
02/24/2011 LAUDERDALE AL EMERGENCY MNGR
POWER OUTAGE IN OAKLAND. ESTIMATED 60MPH WIND GUST.
1015 PM NON-TSTM WND DMG HUNTSVILLE 34.73N 86.59W
02/24/2011 MADISON AL AMATEUR RADIO
TREE DOWN ON 9TH AVENUE IN HUNTSVILLE.
&&
SLACORTELocal storm report, Feb 24, 10:31 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1031 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM NON-TSTM WND DMG 2 N MOULTON 34.51N 87.29W
02/24/2011 LAWRENCE AL AMATEUR RADIO
TREE DOWN 2 MI NORTH OF MOULTON ON CR 170.
1006 PM TSTM WND DMG CHEROKEE 34.76N 87.97W
02/24/2011 COLBERT AL EMERGENCY MNGR
DAMAGE TO RESIDENCE IN DOWNTOWN CHEROKEE AT MM08 ON
US-72.
1013 PM TSTM WND DMG OAKLAND 34.84N 87.80W
02/24/2011 LAUDERDALE AL EMERGENCY MNGR
POWER OUTAGE IN OAKLAND. ESTIMATED 60MPH WIND GUST.
1015 PM NON-TSTM WND DMG HUNTSVILLE 34.73N 86.59W
02/24/2011 MADISON AL AMATEUR RADIO
TREE DOWN ON 9TH AVENUE IN HUNTSVILLE.
1017 PM TSTM WND DMG 7 W TUSCUMBIA 34.73N 87.83W
02/24/2011 COLBERT AL EMERGENCY MNGR
POWER OUTAGES IN CROOKED OAK AND LOCUST SHORES.
&&
SLACORTELocal storm report, Feb 24, 10:52 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1052 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM NON-TSTM WND DMG 2 N MOULTON 34.51N 87.29W
02/24/2011 LAWRENCE AL AMATEUR RADIO
TREE DOWN 2 MI NORTH OF MOULTON ON CR 170.
1006 PM TSTM WND DMG CHEROKEE 34.76N 87.97W
02/24/2011 COLBERT AL EMERGENCY MNGR
DAMAGE TO RESIDENCE IN DOWNTOWN CHEROKEE AT MM08 ON
US-72.
1013 PM TSTM WND DMG OAKLAND 34.84N 87.80W
02/24/2011 LAUDERDALE AL EMERGENCY MNGR
POWER OUTAGE IN OAKLAND. ESTIMATED 60MPH WIND GUST.
1015 PM NON-TSTM WND DMG HUNTSVILLE 34.73N 86.59W
02/24/2011 MADISON AL AMATEUR RADIO
TREE DOWN ON 9TH AVENUE IN HUNTSVILLE.
1017 PM TSTM WND DMG 7 W TUSCUMBIA 34.73N 87.83W
02/24/2011 COLBERT AL EMERGENCY MNGR
POWER OUTAGES IN CROOKED OAK AND LOCUST SHORES.
1017 PM TSTM WND DMG TUSCUMBIA 34.73N 87.71W
02/24/2011 COLBERT AL EMERGENCY MNGR
ROOF DAMAGE TO JJS RESTAURAUNT AND PEOPLES DRUG STORE ON
HWY 72 IN CHEROKEE. MULTIPLE POWER OUTAGES IN BARTON,
CROOKED OAK, LOCUST SHORES, NEW BETHEL AND TUSCUMBIA.
1027 PM TSTM WND GST RUSSELLVILLE 34.51N 87.73W
02/24/2011 M63.00 MPH FRANKLIN AL BROADCAST MEDIA
MEDIA REPORTS 63MPH WIND GUST MEASURED FROM ALFA CAM.
&&
SLACORTELocal storm report, Feb 24, 11:04 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1104 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM NON-TSTM WND DMG 2 N MOULTON 34.51N 87.29W
02/24/2011 LAWRENCE AL AMATEUR RADIO
TREE DOWN 2 MI NORTH OF MOULTON ON CR 170.
1006 PM TSTM WND DMG CHEROKEE 34.76N 87.97W
02/24/2011 COLBERT AL EMERGENCY MNGR
DAMAGE TO RESIDENCE IN DOWNTOWN CHEROKEE AT MM08 ON
US-72.
1013 PM TSTM WND DMG OAKLAND 34.84N 87.80W
02/24/2011 LAUDERDALE AL EMERGENCY MNGR
POWER OUTAGE IN OAKLAND. ESTIMATED 60MPH WIND GUST.
1015 PM NON-TSTM WND DMG HUNTSVILLE 34.73N 86.59W
02/24/2011 MADISON AL AMATEUR RADIO
TREE DOWN ON 9TH AVENUE IN HUNTSVILLE.
1017 PM TSTM WND DMG 7 W TUSCUMBIA 34.73N 87.83W
02/24/2011 COLBERT AL EMERGENCY MNGR
POWER OUTAGES IN CROOKED OAK AND LOCUST SHORES.
1017 PM TSTM WND DMG TUSCUMBIA 34.73N 87.71W
02/24/2011 COLBERT AL EMERGENCY MNGR
ROOF DAMAGE TO JJS RESTAURAUNT AND PEOPLES DRUG STORE ON
HWY 72 IN CHEROKEE. MULTIPLE POWER OUTAGES IN BARTON,
CROOKED OAK, LOCUST SHORES, NEW BETHEL AND TUSCUMBIA.
1027 PM TSTM WND GST RUSSELLVILLE 34.51N 87.73W
02/24/2011 M63.00 MPH FRANKLIN AL BROADCAST MEDIA
MEDIA REPORTS 63MPH WIND GUST MEASURED FROM ALFA CAM.
1053 PM NON-TSTM WND GST CULLMAN 34.17N 86.84W
02/24/2011 M51.00 MPH CULLMAN AL TRAINED SPOTTER
STORM SPOTTER MEASURES WIND GUST OF 51MPH IN CULLMAN.
&&
SLACORTEThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 9:09 PM CST | Special Weather Statement | HUN | Colbert | 51 min |
| Feb 24, 9:29 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale | 46 min |
| Feb 24, 9:55 PM CST | Tornado Warning | HUN | Colbert, Franklin | 35 min |
| Feb 24, 10:10 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone | 35 min |
| Feb 24, 10:15 PM CST | Tornado Warning | HUN | Franklin | 30 min |
| Feb 24, 10:21 PM CST | Tornado Warning | HUN | Colbert, Lauderdale, Lawrence | 24 min |
| Feb 24, 10:40 PM CST | Severe Thunderstorm Warning | HUN | Lauderdale, Lawrence, Limestone, Madison, Morgan | 50 min |
| Feb 24, 10:44 PM CST | Tornado Warning | HUN | Lauderdale, Lawrence, Limestone | 31 min |
| Feb 24, 11:20 PM CST | Tornado Warning | HUN | Cullman | 25 min |
| Feb 24, 11:21 PM CST | Severe Thunderstorm Warning | HUN | Jackson, Limestone, Madison, Marshall, Morgan | 24 min |
| Feb 24, 11:23 PM CST | Tornado Warning | HUN | Marshall, Morgan | 37 min |
| Feb 24, 11:40 PM CST | Severe Thunderstorm Warning | HUN | Cullman, Jackson, Madison, Marshall, Morgan | 35 min |
| Feb 24, 11:47 PM CST | Tornado Warning | HUN | Jackson, Madison, Marshall | 28 min |
| Feb 24, 11:56 PM CST | Tornado Warning | HUN | Jackson | 22 min |
| Feb 25, 12:09 AM CST | Severe Thunderstorm Warning | HUN | DeKalb, Jackson, Marshall | 36 min |
| Feb 25, 12:09 AM CST | Tornado Warning | HUN | DeKalb, Jackson, Marshall | 36 min |
| Feb 25, 12:14 AM CST | Tornado Warning | HUN | DeKalb, Jackson | 20 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.